Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 60, No. 2, pp. 237-252 (2003)

Previous Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



A Nonlocal Friction Problem for a Class of Non-Newtonian Flows

L. Consiglieri

CMAF/Universidade de Lisboa, Av. Prof. Gama Pinto 2,
1649-003 Lisboa -- PORTUGAL
E-mail: glieri@lmc.fc.ul.pt

Abstract: In this work we study the flow for a class of non-Newtonian fluids with a nonlocal friction condition obtained by the mollification of the normal stresses on part of the boundary. Considering a reformulated problem using an abstract boundary operator, we prove an existence result for the steady case. The mathematical framework of the paper is mainly constituted by the duality theory of convex analysis and an application of a fixed point theorem to multivalued mappings.

Keywords: non-Newtonian fluids; nonlocal friction law and variational methods.

Full text of the article:

Electronic version published on: 9 Feb 2006. This page was last modified: 27 Nov 2007.

© 2003 Sociedade Portuguesa de Matemática
© 2003–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition